zbMATH — the first resource for mathematics

Ovals in \({\mathbb{Z}}^2_{2p} \). (English) Zbl 1453.51002
As a generalization of the classical definition for finite geometries, an oval in \(Z_{2p}^2\), where \(p\) is prime is defined as a set of \(2p+2\) points with the property that no three of them are on a line, where a line is the set of \((x,y)\) satisfying \(ax+by+c =0\) for some \(a, b, c\), where \(a, b\) and \(2p\) are relatively prime. The author proves that these ovals only exist when \(p=3\) or \(5\) and that they are unique up to isomorphism.
51E21 Blocking sets, ovals, \(k\)-arcs
arc; collinearity; ovals
Full Text: DOI
[1] R. C. Bose, Mathematical Theory of the Symmetrical Factorial Design Sankhya: The Indian Journal of Statistics (1933-1960) Vol. 8, No. 2 (Mar., 1947), 107-166 · Zbl 0038.09601
[2] Hirschfeld, JWP, Projective Geometries over Finite Fields (1998), Oxford: Clarendon Press, Oxford
[3] Honold, T.; Landjev, I., On arcs in projective Hjelmslev planes, Discrete Math., 231, 1-3, 265-278 (2001) · Zbl 0994.51006
[4] Honold, T.; Landjev, I., On maximal arcs in projective Hjelmslev planes over chain rings of even characteristic, Finite Fields Appl., 11, 2, 292-304 (2005) · Zbl 1069.51003
[5] J. Huizenga, The minimum size of complete caps in \(({\mathbb{Z}}/ n{\mathbb{Z}})^2\), Electron. J. Combin. 13 (2006), no. 1, Research Paper 58, 19 pp. · Zbl 1165.51302
[6] Kleinfeld, E., Finite Hjelmslev planes, Illinois J. Math., 3, 403-407 (1959) · Zbl 0090.37106
[7] S. Kurz, Caps in \({\mathbb{Z}}_n^2\), Serdica J. Computing 3 (2009), 159-178 · Zbl 1181.65086
[8] Kiermaier, M.; Koch, M.; Kurz, S., 2-arcs of maximal size in the affine and the projective Hjelmslev plane over \(Z_{25}\), Adv. Math. Commun., 5, 2, 287-301 (2011) · Zbl 1252.94120
[9] Segre, B., Ovals in a finite projective plane, Canad. J. Math., 7, 414-416 (1955) · Zbl 0065.13402
[10] Z. Stȩpień, L. Szymaszkiewicz, Arcs in \({\mathbb{Z}}_{2p}^2 \), Journal of Combinatorial Optimization (2018), Volume 35, no. 2, 341-349. · Zbl 1386.05024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.